Hail, Carroll
- When
- June 21, 3:05 PM CST
- Where
- Carroll County, Green Forest
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.320, -93.450
Thunderstorms developed across northwestern Arkansas during the afternoon of the 21st. The atmosphere had become very unstable by the time the storms formed, which allowed one of the thunderstorms to briefly become severe with large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across northwestern Arkansas during the afternoon of the 21st. The atmosphere had become very unstable by the time the storms formed, which allowed one of the thunderstorms to briefly become severe with large hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 21, 1:01 PM CST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 201 PM CDT Sun Jun 21 2020 .DISCUSSION... Almost looks like we have two MCVs drifting across southeast Oklahoma this afternoon. These features continue to produce scattered showers and thunderstorms across southeast Oklahoma into western Arkansas this afternoon. This activity is expected to diminish as we move closer to sunset. With MLCAPE values running around 2000 J/KG, these storms could become briefly strong to marginally severe. We will then focus our attention to the north this evening as thunderstorms are expected to develop across western Kansas in the vicinity of a surface boundary in the lee of the Rockies this afternoon and spread to the southeast. This activity is expected to coalesce into a MCS and move into northeast Oklahoma as we approach the midnight hour and then across the remainder of the area through the night into Monday morning. The main concern with this thunderstorm complex as it moves through the area will be damaging winds and heavy rains. The chances of showers and thunderstorms persist through the Monday afternoon and into Tuesday morning time-frame in the vicinity of any residual outflow boundaries and in the area of any MCV type features. This activity will also be enhanced by a synoptic cold front moving into the area as a mid-level shortwave trof plows across the Plains. There is expected to be adequate instability and deep layer shear for any these storms to become severe with damaging winds and large hail the concern. Tuesday night into Wednesday appear to be mostly dry as high pressure builds into the region behind a reinforcing cold front. More showers and thunderstorms are possible late in the week as a the front moves back to the north and east across the area. Still looking at the potential for another 1 to 3 inches of rain through Tuesday with locally higher amounts possible. Localized flooding of low lying areas will be possible. Stayed close to NBM temperatures through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 86 67 85 / 70 50 60 10 FSM 70 86 70 87 / 60 60 90 40 MLC 70 85 68 84 / 60 60 80 40 BVO 68 85 65 84 / 70 50 50 0 FYV 67 82 65 82 / 60 60 80 30 BYV 67 83 65 82 / 60 60 70 30 MKO 69 86 67 84 / 70 60 80 20 MIO 69 84 65 84 / 70 60 50 10 F10 68 86 67 84 / 70 50 80 20 HHW 72 86 70 84 / 60 60 80 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous Weather Outlook National Weather Service Tulsa OK 110 PM CDT Sun Jun 21 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 110 PM CDT Sun Jun 21 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Primarily Eastern Oklahoma. ONSET...After 10 PM. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma ONSET...After midnight. DISCUSSION... Scattered thunderstorms will continue this afternoon across portions of southeast Oklahoma and western Arkansas. A brief to strong to marginally severe storm will be possible through late afternoon. Otherwise the focus will be across the High Plains where numerous severe storms are expected to develop and expand into a larger storm complex. This storm complex will likely track east and southeast into eastern Oklahoma by late evening and continue into western Arkansas during the early morning hours Monday. Locally damaging winds will be possible with this line of storms along with areas of heavy rainfall. Additionally, a limited risk of tornadoes will accompany the line of storms as it moves into eastern Oklahoma. The exact track and longevity of the strongest portion of the line of storms continue to be refined, however severe weather watches and warnings should be anticipated for the late evening through early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...No Hazards. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Severe weather may be ongoing early Monday morning along with areas of heavy rainfall. These storms will gradually weaken as they spread east and southward through the area. Remnant outflow boundaries will serve as a focus for renewed storm develop Monday afternoon. The severe weather potential will be determined by the degree of instability which is able to develop by Monday afternoon. Thunderstorm chances and locally heavy rainfall potential will continue into Tuesday. The weather pattern will remain unsettled into next weekend with continued thunderstorm chances. However widespread severe weather does not appear likely for the latter half of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Multiple rounds of storms with heavy rainfall are likely over the next couple of days. Flash flooding may become a significant concern, especially by Monday into Monday night. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
149 PM CDT Sun Jun 21 2020
ARZ002-211915-
Carroll AR-
149 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
215 PM CDT...
At 149 PM CDT, a strong thunderstorm was located 6 miles southwest of
Roberson Hollow, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Blue Eye... Denver...
LAT...LON 3634 9331 3640 9347 3650 9344 3650 9330
3648 9329 3635 9330
TIME...MOT...LOC 1849Z 209DEG 13KT 3642 9336Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT Sun Jun 21 2020
ARZ020-211930-
Franklin AR-
153 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 230
PM CDT...
At 153 PM CDT, strong thunderstorms were located along a line
extending from 6 miles south of Mulberry to near Ratcliff. Movement
was northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Ozark... Altus...
Branch... Denning...
Wiederkehr Village... Caulksville...
Etna... Alix...
Watalula... Meg...
Toney... Peter Pender...
Cecil... Cravens...
This includes Interstate 40 in Arkansas between mile markers 29 and
41.
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3531 9381 3532 9392
3529 9392 3543 9407 3561 9386 3548 9370
TIME...MOT...LOC 1853Z 236DEG 16KT 3541 9402 3532 9387Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT Sun Jun 21 2020
ARZ001-002-212000-
Carroll AR-Benton AR-
226 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 300 PM CDT...
At 226 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Garfield to 3 miles north of War
Eagle. Movement was northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Eureka Springs... Garfield...
Gateway... Beaver...
Larue... Hill Top...
Beaver Lake... Walnut Hill...
Oak Hill... Busch...
LAT...LON 3627 9395 3645 9406 3650 9402 3650 9370
3641 9366
TIME...MOT...LOC 1926Z 224DEG 18KT 3644 9401 3632 9395Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Sun Jun 21 2020
ARZ002-011-212045-
Carroll AR-Madison AR-
314 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON AND CENTRAL
CARROLL COUNTIES UNTIL 345 PM CDT...
At 313 PM CDT, a strong thunderstorm was located 4 miles northeast of
Clifty, moving northeast at 20 mph.
Pea to dime size hail and winds in excess of 45 mph will be possible
with this storm.
Locations in or near the path include...
Berryville... Eureka Springs...
Rule... Grandview...
Clifty... Rockhouse...
Pleasant Ridge... Cabanal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3617 9379 3629 9387 3631 9387 3631 9382
3632 9383 3634 9386 3634 9387 3635 9387
3650 9362 3650 9359 3628 9344
TIME...MOT...LOC 2013Z 241DEG 15KT 3629 9377
LacySpecial Weather Statement
National Weather Service Tulsa OK
339 PM CDT Sun Jun 21 2020
ARZ002-212115-
Carroll AR-
339 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARROLL COUNTY UNTIL 415
PM CDT...
At 338 PM CDT, a strong thunderstorm was located near Berryville,
moving northeast at 20 mph.
Pea to dime size hail and winds in excess of 45 mph will be possible
with this storm.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Rule...
Blue Eye... Coin...
Cabanal... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3620 9358 3624 9362 3626 9362 3627 9364
3628 9363 3628 9366 3629 9366 3630 9365
3630 9368 3634 9372 3650 9354 3650 9339
3640 9329 3634 9330
TIME...MOT...LOC 2038Z 230DEG 16KT 3632 9358
LacySpecial Weather Statement
National Weather Service Tulsa OK
401 PM CDT Sun Jun 21 2020
ARZ001-212130-
Benton AR-
401 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
430 PM CDT...
At 401 PM CDT, a strong thunderstorm was located over Garfield,
moving north at 10 mph.
Pea to dime size hail and winds in excess of 40 mph will be possible
with this storm.
Locations in or near the path include...
Garfield... Gateway...
Walnut Hill... Hill Top...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3640 9388 3639 9388 3638 9389 3636 9390
3643 9411 3650 9410 3650 9387 3641 9387
TIME...MOT...LOC 2101Z 200DEG 8KT 3647 9398
LacyThe Springfield radar (KSGF), 102 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890914.